Answered by: Dr Ramzdhan
I am a 26 year old woman who’s had severe allergic reactions to certain medicine that lead me to be hospitalised twice. The first was a shot I got when I had hives all over my body. It took less than 5 minutes before I collapsed and had trouble breathing. Ambulance came and I was hospitalised. The second time was after consuming ponstan and a liquid medicine to treat ulcer. After 3 hours, I started to have difficulty in breathing and was brought to the hospital for treatment.
Is it safe for me take the vaccine? My company is starting to pressure all workers to be vaccinated but I am wary to go to the hospital as I am living with my elderly parents.
Thank you for reaching out to us.
For your information, the Covid-19 vaccine is indicated to all adults except for those with an acute illness or those with a history of severe allergic reactions towards medications.
Based on your explanation, seems like you have experienced some severe allergic reaction towards medications, therefore you might be unable to receive the Covid-19 vaccine.
Please consult a doctor or inform the medical officers at the vaccination centre regarding your medical history and you will be advised accordingly.
We hope that this answer has been helpful.
Please visit https://covid-19.moh.gov.my/ to get the latest information and guidelines regarding COVID-19 and COVID-19 vaccination